Alert archive / Nebraska / Winter Storm Warnings in 2023
Winter Storm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Jan 27, 2023, 2:25 AM CST for 5 counties in Nebraska. It took effect at Jan 27, 2023, 6:00 PM CST. It was in force for 24 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2023, 2:25 AM CST (08:25 UTC)
- In effect from
- Jan 27, 2023, 6:00 PM CST
- Expired
- Jan 28, 2023, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 7:00 AM CST | SNOW 1.7 | 12 S Ewing, NE | COCORAHS STATION NE-WH-2 EWING 12S. |
| Jan 28, 7:00 AM CST | SNOW 5.5 | 7 Ese Mills, NE | COCORAHS STATION NE-KP-2 NAPER 9.0 WSW. |
| Jan 28, 7:00 AM CST | SNOW 5.5 | 9 Wsw Naper, NE | LIQUID 0.35 |
| Jan 28, 7:00 AM CST | SNOW 6 | Oneill, NE | CO-OP OBSERVER STATION ONLN1 O'NEILL. |
| Jan 28, 9:30 AM CST | HEAVY SNOW 8 | Ainsworth, NE | REPORT WITH PHOTO RELAYED VIA BROADCAST MEDIA ON SOCIAL MEDIA. |
| Jan 28, 11:45 AM CST | HEAVY SNOW 8 | Oneill, NE | UPDATED EVENT TOTAL SNOW. MELTED TO 0.35 LIQUID. |
| Jan 28, 1:45 PM CST | HEAVY SNOW 13 | 5 Nnw Burton, NE | EVENT TOTAL SNOWFALL. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS43 KLBF 270825 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 225 AM CST Fri Jan 27 2023 NEZ006>010-271630- /O.UPG.KLBF.WS.A.0003.230128T0000Z-230129T0000Z/ /O.NEW.KLBF.WS.W.0002.230128T0000Z-230129T0000Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 225 AM CST Fri Jan 27 2023 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... * WHAT...Heavy snow expected with total accumulations of 4 to 8 inches. The higher totals will generally be near and north of Highway 20. Winds gusting as high as 35 mph. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...From 6 PM this evening to 6 PM CST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ005-271630- /O.UPG.KLBF.WS.A.0003.230128T0000Z-230129T0000Z/ /O.NEW.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/ Eastern Cherry- Including the city of Valentine 225 AM CST Fri Jan 27 2023 /125 AM MST Fri Jan 27 2023/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY... * WHAT...Snow expected with total accumulations of 2 to 5 inches. Locally higher amounts are possible. Winds gusting as high as 35 mph. * WHERE...Eastern Cherry County. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Plan on very slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ004-025>029-094-271630- /O.NEW.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/ Sheridan-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 225 AM CST Fri Jan 27 2023 /125 AM MST Fri Jan 27 2023/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY... * WHAT...Snow expected with total accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Portions of north central and the northern panhandle of Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
4 follow-up statements
724 WWUS43 KLBF 272122 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 322 PM CST Fri Jan 27 2023 NEZ006>010-281000- /O.CON.KLBF.WS.W.0002.230128T0000Z-230129T0000Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 322 PM CST Fri Jan 27 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Heavy snow expected with total accumulations of 4 to 8 inches. The higher totals will generally be north of Highway 20. Winds gusting as high as 35 mph. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...From 6 PM this evening to 6 PM CST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ004-005-025>029-094-281000- /O.CON.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/ Sheridan-Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 322 PM CST Fri Jan 27 2023 /222 PM MST Fri Jan 27 2023/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Snow expected with total accumulations of 1 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Portions of north central and the northern panhandle of Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$
696 WWUS43 KLBF 280749 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 149 AM CST Sat Jan 28 2023 NEZ006>010-282115- /O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ /O.CON.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 149 AM CST Sat Jan 28 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Winter Storm Warning, heavy snow. Total snow accumulations of 4 to 12 inches. Highest amounts across Keya Paha, Boyd and Holt County. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected tonight through Sunday morning. Wind chills as low as 25 below zero. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...For the Winter Storm Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ005-025>029-282115- /O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ /O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler- Including the cities of Valentine, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson 149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WHAT...For the Winter Weather Advisory, snow. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central Nebraska. * WHEN...For the Winter Weather Advisory, until 6 PM CST /5 PM MST/ this evening. For the Wind Chill Advisory, from 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ024-036>038-059-071-282115- /O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ Hooker-McPherson-Logan-Custer-Lincoln-Frontier- Including the cities of Mullen, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Curtis, Eustis, and Maywood 149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...Portions of central, southwest and west central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ004-094-282115- /O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 25 mph. * WHERE...Sheridan and Western Cherry Counties. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
516 WWUS43 KLBF 282021 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 221 PM CST Sat Jan 28 2023 NEZ006>010-290000- /O.CON.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/ /O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 221 PM CST Sat Jan 28 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Winter Storm Warning, snow. Total snow accumulations of 4 to 12 inches. Highest amounts across Keya Paha, Boyd and Holt County. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected tonight through Sunday morning. Wind chills as low as 25 below zero. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...For the Winter Storm Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ070-290000- /O.EXA.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ Hayes- Including the city of Hayes Center 221 PM CST Sat Jan 28 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected tonight through Sunday morning. Wind chills as low as 25 below zero. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...For the Winter Storm Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ005-025>029-290000- /O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ /O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler- Including the cities of Valentine, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson 221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Winter Weather Advisory, snow. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of north central Nebraska. * WHEN...For the Winter Weather Advisory, until 6 PM CST /5 PM MST/ this evening. For the Wind Chill Advisory, from 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ004-094-290000- /O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of up to four inches. Winds gusting as high as 25 mph. * WHERE...Sheridan and Western Cherry Counties. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ024-036>038-059-071-290000- /O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/ Hooker-McPherson-Logan-Custer-Lincoln-Frontier- Including the cities of Mullen, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Curtis, Eustis, and Maywood 221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central, southwest and west central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
546 WWUS43 KLBF 290021 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 621 PM CST Sat Jan 28 2023 NEZ006>010-290830- /O.EXP.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/ /O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 621 PM CST Sat Jan 28 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER STORM WARNING HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ005-025>029-290830- /O.EXP.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ /O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/ Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler- Including the cities of Valentine, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson 621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of north central Nebraska. * WHEN...Wind Chill Advisory, from 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ004-094-290130- /O.EXP.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/ ...WINTER WEATHER ADVISORY HAS EXPIRED... Winter Weather Advisory has been allowed to expire as moderate snowfall has come to an end. Light snow may still be possible. $$ NEZ024-036>038-059-070-071-290830- /O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/ Hooker-McPherson-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Mullen, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central, southwest and west central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 11:10 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 26, 11:10 PM CST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1110 PM CST Thu Jan 26 2023 ...AVIATION UPDATE... .SYNOPSIS... Issued at 253 PM CST Thu Jan 26 2023 Key messages: - Light snow is possible tonight with dry weather expected for Friday. - A winter storm will impact mainly northern Nebraska Friday night into Saturday with up to 6 to 8 inches possible. - Lingering snow showers continue on Sunday and may impact the entire region. && .SHORT TERM...(This evening through Friday) Issued at 253 PM CST Thu Jan 26 2023 The main concern heading into the short term will some low end snow possibilities tonight before a short reprieve returns for Friday. An upper level shortwave and associated surface front will push through the region this evening. A brief dusting of snow under an half inch could be possible across the northern Sandhills and into north central Nebraska. Temperatures remain on the warmer side for tonight as some mild warm air advection filters into Nebraska overnight. Expect lows to only drop into the low to mid 30s with a few locations across southwest Nebraska dropping into the 20s right before sunrise. Quieter weather will then return for Friday, however, the break will be brief as the next winter system arrives Friday night. Partly to mostly cloudy skies will give way to cloudy skies throughout the afternoon. Some isolated snow showers may move into northwest Nebraska and the eastern Panhandle by mid to late afternoon, however, the majority of the precipitation will fall after sunset Friday night. .LONG TERM...(Friday night through Thursday) Issued at 253 PM CST Thu Jan 26 2023 The next major winter system arrives this weekend bringing a chance of significant accumulating snowfall to portions of our area. Confidence continues to increase in timing and track of this system as well as strength. Will continue to hold on to the Winter Storm Watch at this time to give the latest hi-res models a couple more runs and to hopefully boost certainty higher than it already is. Overall, little changes were made to the going forecast during this cycle. The best chance for accumulating snowfall will still be mainly north of Highway 2 with the greatest likelihood of seeing over 6 inches north of US-20. In general, snowfall totals were mostly unchanged during this forecast issuance, however, did increase amounts slightly across the north. This is mainly due to a convection potential in the snow showers which may lead to areas of increased snow ratios and pockets of higher amounts. One concern, though is that these areas are a bit difficult to pinpoint exactly where they will fall higher amounts are still likely to change over the next couple days and especially after the event begins to unfold. In general, snow showers will start Friday evening across the north and spread eastward throughout the overnight hours. Snow continues into Saturday morning and slowly come to an end by Saturday afternoon. Of note, the main system will push out by Saturday afternoon, but a secondary, lighter system will quickly push in behind the first system for Saturday night and Sunday. This system will be slightly further south and impact mainly the Sandhills and possibly even as far south as I-80. At this time, only another 1 to 2 inches are possible, but a few of the latest model runs show up to 2 to 4 inches. We will continue to monitor this system over the next few cycles to see what changes might be needed for the going forecast. In addition to snow, beginning Sunday morning, cold arctic air will push into the region. This result in high temperatures to struggle to rise above the single digits on Sunday and Monday. Wind chill values will plummet into the negative teens and even a few locations across the north dropping down into the 20 below zero range. The locations that see the most snow this weekend will see the coldest wind chills. However, there is some low concerns that lingering cloud cover may keep air temperatures a few degrees warmer than what is already forecasted. Depending on wind speeds, this may not have that much of an impact on the wind chills with locations seeing close to 20 below zero Sunday and Monday morning. At this time, no headlines have been issued, but will likely be needed in the next day or two. Stay tuned to later forecasts for the most up to date winter headlines in your area. Beyond this weekend, lingering snow is likely into Monday before completely tapering off. A much quieter and dry forecast is expected then for the remainder of the week. Temperatures slowly rise back into the 20s and 30s by Wednesday and Thursday bringing some much needed relief from the cold air. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1102 PM CST Thu Jan 26 2023 There will be LLWS through the overnight until Friday morning, with gust around 45 kts out of the west northwest. This will affect both KVTN and KLBF terminals, along with much of western and north central Nebraska. Winds will remain gusty through the morning hours out of the west with gust up to 30 kts. Light snow will begin to move into northern Nebraska Fri evening, which will bring lower cigs to the area along with lower visibilities leading to MVFR and even some areas of IFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Saturday afternoon for NEZ005>010. && SYNOPSIS...Kulik SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez
Hazardous weather outlook, Jan 26, 3:30 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 330 PM CST Thu Jan 26 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-272130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 330 PM CST Thu Jan 26 2023 /230 PM MST Thu Jan 26 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered snow showers will be possible tonight, mainly over northeastern portions of the outlook area. Elsewhere, northwesterly wind gusts to 40 MPH may produce areas of blowing snow which will lead to reduced visibilities. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread and persistent snow is expected Friday evening into Saturday. Snow accumulations of 6 or more inches are possible for parts of north central Nebraska, mainly along highway 20 from Valentine to O'Neill. Gusty north winds will also result in blowing and drifting snow. Additional light snow is possible Sunday into Monday. Temperatures also plummet next week as highs remain in the single digits or teens and lows dip below zero. Wind chills may approach 15 to 25 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 27, 2:14 AM CST, 11 minutes before
Special Weather Statement National Weather Service North Platte NE 214 AM CST Fri Jan 27 2023 NEZ005-008>010-024>029-037-038-094-271000- Eastern Cherry-Brown-Rock-Holt-Hooker-Thomas-Blaine-Loup-Garfield- Wheeler-Logan-Custer-Western Cherry- Including the cities of Valentine, Ainsworth, Bassett, Rose, Oneill, Atkinson, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 214 AM CST Fri Jan 27 2023 /114 AM MST Fri Jan 27 2023/ ...SNOW SHOWERS EARLY THIS MORNING... Quick moving snow showers spreading southeast across the Sandhills early this morning and gusty west winds over 35 mph will result in rapid and possibly significant visibility reductions. Some of these showers may mix with sleet, which could result in really slick spots on surfaces.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:25 AM CST | Winter Weather Advisory | LBF | Blaine, Cherry, Garfield, Loup, Sheridan, Thomas and 1 more | 40 hr |
Nearby
Winter Storm Warnings in Nebraska, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.